Alert archive / Iowa / River Flood Warnings in 2009

River Flood Warning 88, NWS Des Moines, IA

August 27, 2009Appanoose County, Wayne County, Iowa

NWS Des Moines, IA issued this river flood warning at Aug 27, 2009, 2:41 AM CDT for Appanoose County, Wayne County, Iowa. It took effect at Aug 27, 2009, 5:53 AM CDT. It was in force for 32 hr.

The area

The counties it named.

The facts

Issued
Aug 27, 2009, 2:41 AM CDT (07:41 UTC)
In effect from
Aug 27, 2009, 5:53 AM CDT
Expired
Aug 28, 2009, 1:33 PM CDT
In force
32 hr
Issued by
NWS Des Moines, IA
Flood severity
Minor

Counties Appanoose County, IA, Wayne County, IA

The radar

The Des Moines radar (KDMX), 122 km from the middle of the area, began a volume at 07:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point South Fork Chariton River near Promise City (PRMI4). The gauge peaked at 23.84 ft at Aug 27, 2009, 2:00 PM CDT.

actionminormoderate102008/2708/2808/29
Action stage
22 ft
Minor stage
25 ft
Moderate stage
28 ft
Major stage
31 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06903700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Aug 26, 11:25 PM CDT, 3 hours 16 minutes earlier.

Area forecast discussion, Aug 26, 11:25 PM CDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
1125 PM CDT WED AUG 26 2009

.AVIATION DISCUSSION 27/06Z.

.DISCUSSION...
MID LEVEL WAVE TO MOVING OUT OF CENTRAL NEBRASKA TO MOVE THROUGH THE
STATE TONIGHT. AREA OF SHOWERS ASSOCIATED WITH THIS WAVE ALREADY
MOVING INTO THE WESTERN CWA...AND EXPECT THIS AREA TO CONTINUE TO
TRANSITION EASTWARD WITH TIME AS THE MID LEVEL WAVE PUSHES EAST
NORTHEAST ACROSS THE AREA. LITTLE INSTABILITY ALOFT NOTED...AND
LITTLE LIGHTNING HAS BEEN OBSERVED WITH THE AREA OF SHOWERS AS OF
THE PAST FEW HOURS...SO WENT WITH AN ISOLATED MENTION OF THUNDER.
HOWEVER WOULD NOT BE SURPRISED IF JUST THE SHOWER TREND CONTINUED.
COOLER AIR CONTINUES TO PUSH IN ALOFT...WITH H85 TEMPS DROPPING INTO
THE +10 TO 15C RANGE...SO HAVE PUSHED TEMPS A LITTLE COOLER THAN
LAST NIGHT. WENT WITH THE COOLEST TEMPERATURES WHERE SKIES HAVE A
BETTER CHANCE OF CLEARING SOME ACROSS THE NORTHWESTERN CWA.

FNTL SYS WILL BE SLOW TO MOVE OUT OF THE AREA WITH BLOCKING TAKING
PLACE FROM DANNY.  WILL HOLD ON TO SOME SHRA OVR THE SERN ZNS THRU
FRI.  WITH THE PASSAGE OF NEXT CDFNT...COULD SEE ISOLD TSRA FRO AFTN
OVR THE NRN AND ERN SXNS OF THE CWA AS WELL.  MSTR WILL BE LMTD FOR
THIS SYS THOUGH AS MUCH OF IT WILL BE TAKEN SEWD WITH THE CURRENT
SYS.  NEXT WX STORY WILL BE THE SHOT OF COOLER AIR FOR THE WKND.  NO
REAL CHNG IN THE THINKING FROM YDA AND WILL CONT WITH THE THINKING
OF A COUPLE NGTS OF WDSPRD MINS IN THE 40S.  WOULD NOT BE TOO
SURPRISED TO SEE AN ISOLD UPR 30S MON MRNG IF THE TIMING OF THE SFC
HI PRES OVR IA IS JUST RIGHT.  SLOW WRMG AS THE HI SLIPS OFF THE
FIRST PART OF THE WK.  NEXT CHC FOR PCPN LOOKS TO BE ABOUT THU OR
THU NGT. SOME TIMING DIF BTWN THE MDLS...BUT ONLY ABT 12 HRS DIF
WITH THE EC RUNNING A LITTLE SLOWER.

&&

.AVIATION...27/06Z
CURRENT MCV MOVING ACROSS THE AREA WITH MOD TO HEAVY RAIN AND LOW
CIGS ACROSS THE SOUTHEAST WHERE KOTM WILL BE MOST AFFECTED.  CIGS
EXPECTED TO BOUNCE UP AND DOWN AS THE SYSTEM TRACKS EAST THIS
EVENING. CURRENTLY HAVE VFR/MVFR NORTH AND IFR/MVFR CIGS IN THE
SOUTH WITH SOME BR AS WELL OVERNIGHT WITH THE RAIN AND THE PARTIAL
CLEARING NORTH TOWARD MORNING. PRESENTLY LOOKS LIKE THE MCV WILL BE
WITH THE FORECAST AREA THROUGH 8 OR 10Z...EXITING EAST AROUND 09Z.
THUS...NOT MUCH CHANGE EXPECTED FROM CURRENT OBS FOR THE FIRST HALF
OF THE FORECAST...THEN GENERALLY BETTER CONDITIONS FROM 12Z
ON...EXCEPT IN THE SOUTH AT KOTM WHERE CIGS MAY TAKE A WHILE TO
RECOVER FROM MVFR CAT. SOUNDINGS THERE SUGGEST LITTLE CHANGE INTO
THE AFTERNOON HOURS. /REV

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...MJA
LONG TERM...MS AUG 09
AVIATION...REV
Hazardous weather outlook, Aug 26, 5:09 PM CDT, 9 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
509 PM CDT WED AUG 26 2009

IAZ036>039-044>050-057>062-070>075-081>086-092>097-271130-
HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-BOONE-
STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-
CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-
MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
509 PM CDT WED AUG 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN IOWA.

.DAY ONE...TONIGHT

SCATTERED SHOWERS AND ISOLATED NON SEVERE THUNDERSTORMS WILL
CONTINUE TO AFFECT CENTRAL IOWA THROUGH TONIGHT WITH MORE WIDESPREAD
COVERAGE POSSIBLE SOUTH. A THREAT FOR LOCALLY HEAVY RAINS AND
POTENTIALLY MINOR FLOODING WILL CONTINUE THIS EVENING.  PONDING
WATER ON ROADS AND RAPID RISES IN SMALL STREAMS AND CREEKS ARE
POSSIBLE. RAINFALL AMOUNTS MAY REACH ONE TO TWO INCHES IN SOME
AREAS...IN ADDITION TO WHAT HAS ALREADY FALLEN EARLIER TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

CHANCES FOR SHOWERS AND A FEW NON SEVERE THUNDERSTORMS REMAIN IN THE
FORECAST TO THE SOUTH AND EAST OF DES MOINES THURSDAY AND THURSDAY
NIGHT. LOCALLY HEAVY RAINS AND THE POTENTIAL FOR MINOR FLOODING WILL
STILL EXIST.

.SPOTTER INFORMATION STATEMENT...

REPORTS OF HEAVY RAINS OR FLOODING ARE ALWAYS APPRECIATED.

IAZ004>007-015>017-023>028-033>035-271130-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-
509 PM CDT WED AUG 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN IOWA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

SMALL/REV

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 2:30 AM CDTRiver Flood WarningDMXLucas, Wayne4 days
Aug 27, 8:51 AM CDTRiver Flood WarningDMXMahaska, Marion19 hr
Aug 27, 11:53 AM CDTAreal Flood WarningDMXTama12 hr

Nearby

River Flood Warnings in Iowa, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.